Convex symmetrization and applications

Angelo Alvino; Vincenzo Ferone; Guido Trombetti; Pierre-Louis Lions

Annales de l'I.H.P. Analyse non linéaire (1997)

  • Volume: 14, Issue: 2, page 275-293
  • ISSN: 0294-1449

How to cite


Alvino, Angelo, et al. "Convex symmetrization and applications." Annales de l'I.H.P. Analyse non linéaire 14.2 (1997): 275-293. <>.

author = {Alvino, Angelo, Ferone, Vincenzo, Trombetti, Guido, Lions, Pierre-Louis},
journal = {Annales de l'I.H.P. Analyse non linéaire},
keywords = {symmetrization; isoperimetric inequality; rearrangement},
language = {eng},
number = {2},
pages = {275-293},
publisher = {Gauthier-Villars},
title = {Convex symmetrization and applications},
url = {},
volume = {14},
year = {1997},

AU - Alvino, Angelo
AU - Ferone, Vincenzo
AU - Trombetti, Guido
AU - Lions, Pierre-Louis
TI - Convex symmetrization and applications
JO - Annales de l'I.H.P. Analyse non linéaire
PY - 1997
PB - Gauthier-Villars
VL - 14
IS - 2
SP - 275
EP - 293
LA - eng
KW - symmetrization; isoperimetric inequality; rearrangement
UR -
ER -


  1. [ADLT] A. Alvino, J.I. Díaz, P.-L. Lions and G. Trombetti, Elliptic equations and Steiner symmetrization, C.R. Acad. Sci. Paris, Vol. 314, 1992, pp. 1015-1020. Zbl0795.35022MR1168527
  2. [ALT] A. Alvino, P.-L. Lions and G. Trombetti, Comparison results for elliptic and parabolic equations via Schwarz symmetrization, Ann. Inst. Henri Poinearé, Analyse Nonlineaire, Vol. 7, 1990, pp. 37-65. Zbl0703.35007MR1051227
  3. [AB] M. Amar and G. Bellettini, A notion of total variation depending on a metric with discontinuous coefficients, Ann. Inst. Henri Poincaré, Analyse Nonlineaire, Vol. 11, 1994, pp. 91-133. Zbl0842.49016MR1259102
  4. [Ba] C. Bandle, On symmetrizations in parabolic equations, J. Anal. Math., Vol. 30, 1976, pp. 98-112. Zbl0331.35036MR442477
  5. [BFM] M.F. Betta, V. Ferone and A. Mercaldo, Regularity for solutions of nonlinear elliptic equations, Bull. Sci. Math., Vol. 118, 1994, pp. 539-567. Zbl0842.35014MR1309088
  6. [BZ] Yu.D. Burago and V.A. Zalgaller, Geometric Inequalities, Springer-Verlag, Berlin, 1988. Zbl0633.53002MR936419
  7. [Bu] H. Buseman, The isoperimetric problem for Minkowski area, Amer. J. Math., Vol. 71, 1949, pp. 743-762. Zbl0038.10301MR31762
  8. [DG] E. De Giorgi, Su una teoria generale della misura (r — 1)-dimensionale in uno spazio ad r dimensioni, Ann. Mat. Pura e Appl., Vol. 36, 1954, pp. 191-213. Zbl0055.28504MR62214
  9. [FP] V. Ferone and M.R. Posteraro, Symmetrization results for elliptic equations with lower-order terms, Atti Sem. Mat. Fis. Univ. Modena, Vol. 39, 1991, pp. 47-61. Zbl0796.35034MR1179021
  10. [FPV] V. Ferone, M.R. Posteraro and R. Volpicelli, An inequality concerning rearrangements of functions and Hamilton-Jacobi equations, Arch. Rat. Mech. Anal., Vol. 125, 1993, pp. 257-269. Zbl0787.35020MR1245072
  11. [GN] E. Giarrusso and D. Nunziante, Symmetrization in a class of first-order Hamilton-Jacobi equations, Nonlinear Analysis T.M.A., Vol. 8, 1984, pp. 289-299. Zbl0543.35014MR739660
  12. [G] E. Giusti, Minimal Surfaces and Functions of Bounded Variation, Birkhäuser, Basel, 1984. Zbl0545.49018MR775682
  13. [La] S.R. Lay, Convex sets and their applications, J. Wiley and Sons, New York, 1982. Zbl0492.52001MR655598
  14. [Li] P.-L. Lions, Generalized solutions of Hamilton-Jacobi equations, Pitman, London, 1982. Zbl0497.35001MR667669
  15. [M] V.G. Maz'ja, Sobolev spaces, Springer-Verlag, Berlin, 1985. MR817985
  16. [MR] J. Mossino and J.M. Rakotoson, Isoperimetric inequalities in parabolic equations, Ann. Scuola Norm. Sup. Pisa, Vol. 13, 1986, pp. 51-73. Zbl0652.35053MR863635
  17. [PS] G. Pólya and G. Szegö, Isoperimetric inequalities in mathematical physics, Ann. Math. Studies, No. 27, Princeton University Press, Princeton, 1951. Zbl0044.38301MR43486
  18. [R] R.T. Rockafellar, Convex Analysis, Princeton University Press, Princeton, 1970. Zbl0193.18401MR274683
  19. [T1] G. Talenti, Best constant in Sobolev inequality, Ann. Mat. Pura e Appl., Vol. 110, 1976, pp. 353-372. Zbl0353.46018MR463908
  20. [T2] G. Talenti, Elliptic Equations and Rearrangements, Ann. Scuola Norm. Sup. Pisa, (4) Vol. 3, 1976, pp. 697-718. Zbl0341.35031MR601601
  21. [T3] G. Talenti, Nonlinear elliptic equations, rearrangements of function and Orlicz spaces, Ann. Mat. Pura Appl., (4) Vol. 120, 1979, pp. 159-184. Zbl0419.35041MR551065

Citations in EuDML Documents

  1. Jean Van Schaftingen, Anisotropic symmetrization
  2. Jaroslav Jaroš, Picone’s identity for a Finsler p -Laplacian and comparison of nonlinear elliptic equations
  3. Lorenzo Brasco, On torsional rigidity and principal frequencies: an invitation to the Kohler−Jobin rearrangement technique
  4. Marino Belloni, Bernd Kawohl, The pseudo- p -Laplace eigenvalue problem and viscosity solutions as p
  5. Adele Ferone, Roberta Volpicelli, Minimal rearrangements of Sobolev functions : a new proof
  6. Nicola Fusco, Simmetrizzazione e disuguaglianze di tipo Pòlya-Szegö
  7. Marino Belloni, Bernd Kawohl, The pseudo--Laplace eigenvalue problem and viscosity solutions as → ∞
  8. Dario Cordero-Erausquin, Quelques exemples d'application du transport de mesure en géométrie euclidienne et riemannienne
  9. Guido Trombetti, Metodi di simmetrizzazione nelle equazioni alle derivate parziali

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.